Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 164, NWS Pueblo, CO

August 17, 2009El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 17, 2009, 8:19 PM MDT for El Paso County, Colorado. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2009, 8:19 PM MDT (02:19 UTC)
Expired
Aug 17, 2009, 9:15 PM MDT
In force
56 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 54 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 8:45 PM MDTHAIL 0.753 E Falcon, CO
Aug 17, 9:20 PM MDTHAIL 15 S Ellicott, COQUARTER SIZED STARTED AT 920 PM ENDED AT 924 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 180219
SVRPUB
COC041-180315-
/O.NEW.KPUB.SV.W.0164.090818T0219Z-090818T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
819 PM MDT MON AUG 17 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES SOUTHEASTERN COLORADO SPRINGS...

* UNTIL 915 PM MDT...

* AT 818 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SECURITY...OR
  ABOUT 10 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING
  TOWARD THE NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PETERSON AFB.
  SOUTHEASTERN COLORADO SPRINGS.
  SCHRIEVER AFB.
  FALCON.
  ELLICOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3906 10446 3879 10421 3861 10470 3876 10486
TIME...MOT...LOC 0219Z 229DEG 15KT 3875 10470

$$
5 follow-up statements
000 
WWUS55 KPUB 180228
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
828 PM MDT MON AUG 17 2009

COC041-180315-
/O.CON.KPUB.SV.W.0164.000000T0000Z-090818T0315Z/
EL PASO CO-
828 PM MDT MON AUG 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL.  THIS STORM WAS CENTERED NEAR EXTREME SOUTHEASTERN
COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHEASTERN COLORADO SPRINGS.
  SCHRIEVER AFB.
  PEYTON.
  ELLICOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3864 10464 3879 10480 3906 10446 3879 10421
TIME...MOT...LOC 0228Z 229DEG 15KT 3877 10466

$$
000 
WWUS55 KPUB 180234
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
834 PM MDT MON AUG 17 2009

COC041-180315-
/O.CON.KPUB.SV.W.0164.000000T0000Z-090818T0315Z/
EL PASO CO-
834 PM MDT MON AUG 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 832 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL.  THIS STORM WAS CENTERED NEAR EXTREME SOUTHEASTERN 
COLORADO SPRINGS ABOUT 7 MILES SOUTHWEST OF SCHRIEVER AFB...AND WAS 
MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  EXTREME SOUTHEASTERN COLORADO SPRINGS.
  SCHRIEVER AFB.
  PEYTON.
  ELLICOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3866 10459 3882 10476 3906 10446 3879 10421
TIME...MOT...LOC 0233Z 242DEG 15KT 3876 10462

$$
000 
WWUS55 KPUB 180242
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
842 PM MDT MON AUG 17 2009

COC041-180315-
/O.CON.KPUB.SV.W.0164.000000T0000Z-090818T0315Z/
EL PASO CO-
842 PM MDT MON AUG 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 841 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL 
SIZE HAIL.  THIS STORM WAS CENTERED 4 MILES SOUTHWEST OF SCHRIEVER 
AFB...OR 13 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING 
TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  FALCON.
  SCHRIEVER AFB.
  PEYTON.
  ELLICOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3866 10459 3868 10461 3883 10473 3906 10446
      3879 10421
TIME...MOT...LOC 0242Z 245DEG 12KT 3876 10459

$$
000 
WWUS55 KPUB 180257
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
857 PM MDT MON AUG 17 2009

COC041-180315-
/O.CON.KPUB.SV.W.0164.000000T0000Z-090818T0315Z/
EL PASO CO-
857 PM MDT MON AUG 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 855 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL 
SIZE HAIL.  THIS STORM WAS CENTERED NEAR SCHRIEVER AFB...AND WAS 
MOVING TOWARD THE EAST AT 15 MPH. A SECOND SEVERE STORM CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...WAS CENTERED 3 MILES SOUTHWEST OF 
PEYTON...AND WAS MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SCHRIEVER AFB.
  PEYTON.
  ELLICOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3866 10459 3868 10461 3883 10473 3906 10446
      3879 10421
TIME...MOT...LOC 0256Z 257DEG 14KT 3877 10451

$$
000 
WWUS55 KPUB 180308
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
908 PM MDT MON AUG 17 2009

COC041-180315-
/O.CON.KPUB.SV.W.0164.000000T0000Z-090818T0315Z/
EL PASO CO-
908 PM MDT MON AUG 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 906 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL 
SIZE HAIL.  THIS STORM WAS CENTERED 3 MILES SOUTHEAST OF SCHRIEVER 
AFB...OR 19 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD 
THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLICOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3869 10450 3890 10465 3906 10446 3879 10421
TIME...MOT...LOC 0308Z 259DEG 12KT 3877 10446

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:37 PM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Aug 17, 3:37 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT MON AUG 17 2009

.SHORT TERM...
(TONIGHT AND TUESDAY)

...POSSIBLE LATE SHOW OF SEVERE CONVECTION ACROSS THE PLAINS THIS
EVENING...
...SEVERE WEATHER THREAT RETURNS TO THE PLAINS TUESDAY AFTERNOON...

ONCE AGAIN TODAY...CONVECTION IS SLOW TO GO...INHIBITED BY THE
COOL...STABLE AIRMASS SITUATED ACROSS THE PLAINS.  LATEST LAPS
ANALYSIS STILL SHOWS A LOT OF CIN TO OVERCOME OVER MOST OF THE
PLAINS...WITH A COUPLE OF WEAK SPOTS...OVER THE PALMER DIVIDE AND
THE RATON RIDGE.  THESE ARE THE MOST LIKELY AREAS FOR CONVECTIVE
INITIATION IN THE NEXT FEW HOURS.  IF STORMS CAN GET GOING...THEN
THEY HAVE GOOD ODDS OF GOING SEVERE...AS BULK SHEAR VALUES ARE
IN THE 50-60 KNOT RANGE...AND THERE IS 1500-2500 J/KG OF CAPE
AVAILABLE.  MODEL SOUNDINGS STILL INDICATE A SLIGHT CAP AROUND 700
MB...SO SOMETHING WILL HAVE TO LIFT THE AIR TO GET CONVECTION TO
GO.  THE APPROACHING PACIFIC NORTHWEST SHORTWAVE IS STILL A WAYS
OFF...NOT SURE HOW MUCH LIFT IT WILL PROVIDE FOR THIS EVENING.
HOWEVER...THERE IS A BIT OF A DENVER CYCLONE JUST NORTH OF THE
PALMER DIVIDE THAT WILL PROVIDE SURFACE FORCING IN AN AREA WHERE
CONVECTIVE INHIBITION IS MINIMAL OR GONE.  THIS MAY BE OUR BEST
BEST FOR CONVECTIVE INITIATION ALONG THE PALMER THIS EVENING.  IF
CONVECTION CAN GET GOING IN THIS AREA...THEN IT MAY HAVE A GOOD
SHOT AT TRACKING SOUTHEASTWARD ACROSS THE PLAINS AND EVOLVING INTO
SOMETHING LARGER AND MORE COMPLEX.  THE RATON RIDGE IS ANOTHER AREA
WHERE CONVECTION COULD DEVELOP AND BECOME MORE WIDESPREAD THROUGH
THE EVENING.  SPC CONTINUES WITH THE SLIGHT RISK OF SEVERE WEATHER
ACROSS THE SOUTHEAST PLAINS THIS EVENING. PRIMARY THREATS FROM
STORMS THIS EVENING...IF THEY GO...LIGHTNING...HAIL TO 2 INCHES IN
DIAMETER...WIND GUSTS TO 60 MPH AND HEAVY RAIN.

SEVERE WEATHER THREAT WILL RETURN AGAIN TOMORROW AFTERNOON.  ONCE
AGAIN...WE ARE LOOKING AT A SETUP SIMILAR TO TODAY...EXCEPT THAT THE
APPROACHING POTENT SHORTWAVE WILL BE TRACKING DIRECTLY ACROSS
COLORADO DURING THE AFTERNOON AND EVENING HOURS.  THIS MAY END UP
BEING THE KEY TO MORE WIDESPREAD ACTIVITY THAN THE PAST COUPLE
DAYS. LW

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

TUESDAY NIGHT THROUGH WEDNESDAY...NW FLOW ALOFT IN PLACE AS AN UPPER
RIDGE DEVELOPS OUT WEST AND THE UPPER SHORTWAVE CROSSES THE STATE
TUE NIGHT. FULLY EXPECT LINGERING CONVECTION OVER THE EAST THRU THE
NIGHT...THEN COLD FRONT DROPS DOWN ACROSS THE PALMER WED AFTN/EVE AS
PER GFS AND NAM MODELS. THIS FRONT SHOULD WORK WITH AVAILABLE
MOISTURE FOR ADDITIONAL CONVECTION WED AFTN...BUT WITHOUT THE AID OF
AN UPPER DISTURBANCE...SO WILL KEEP POPS ISOLATED FOR NOW.

THURSDAY THROUGH MONDAY...UPPER RIDGE SLOWLY ROLLS ACROSS THE 4
CORNERS BEGINNING THURSDAY...WITH THE RIDGE AXIS CROSSING THE CWA ON
SATURDAY AND REACHING THE CO/KS BORDER SUNDAY. THIS IS EXPECTED TO
CREATE DRY AND WARM CONDITIONS FOR THE FORECAST AREA THRU THE
EXTENDED. SLIGHT COOLING ON THU BEHIND THE COLD FRONT THE PREVIOUS
DAY...THEN HOTTER FRI AND SAT WITH SAT LOOKING TO BE THE WARMEST DAY
OF THE PERIOD. GFS AND ECMWF MODELS ARE VERY SIMILAR WITH THE
TRENDING...BUT THE ECMWF IS STILL A LITTLE SLOWER WITH THE EASTWARD
PROGRESSION AND THEREFORE A BIT DRIER. GFS HINTS AT SOME MOISTURE
BEING TRAPPED UNDER THE RIDGE WITH RH FIELDS SHOWING A SPIKE EACH
AFTN/EVE OVER THE E PLAINS...BUT DECIDED TO KEEP POP GRIDS
ESSENTIALLY DRY UNTIL SAT AFTN AS THE AXIS SLIPS TO THE E...OPENING
UP THE WEST FOR MORE MOISTURE TO SNEAK IN. MOORE

&&

.AVIATION...
USUAL CONCERNS REGARDING CONVECTION...BRIEF MVFR/IFR CIGS/VSBYS
POSSIBLE IN SHOWERS/THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS.  POSSIBLE WIDESPREAD LOW CLOUD DEVELOPMENT
ACROSS THE PLAINS THIS EVENING...WITH GENERALLY MVFR CIGS...
BUT LOCAL IFR CONDITIONS POSSIBLE.  THIS PERTAINS TO KCOS
AND KPUB TAF SITES.  KALS SHOULD REMAIN VFR. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/27
Hazardous weather outlook, Aug 17, 6:52 AM MDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
652 AM MDT MON AUG 17 2009

COZ058>089-093>099-181300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
652 AM MDT MON AUG 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE PLAINS THIS AFTERNOON
AND EVENING. ALL OF THE SOUTHEAST COLORADO PLAINS IS AT RISK FOR
SEVERE WEATHER...BUT THE GREATEST THREAT FOR SIGNIFICANT SEVERE
WEATHER ACTIVITY...INCLUDING VERY LARGE HAIL...WIND GUSTS ABOVE 70
MPH AND POSSIBLY A TORNADO WILL BE ALONG THE COLORADO AND NEW MEXICO
BORDER.

MOIST UNSTABLE UPSLOPE FLOW...MODERATELY STRONG DEEP SHEAR AND AN
UPPER LEVEL DISTURBANCE WILL BRING THE THREAT OF SEVERE WEATHER TO
THE REGION THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND
EVENING IN THE EAST CENTRAL AND SOUTHEAST PLAINS OF COLORADO. THE
PRIMARY THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

ONLY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. ISOLATED
THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AND SUNDAY OVER PORTIONS
OF SOUTH CENTRAL COLORADO.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF THE SOUTHEAST
COLORADO PLAINS.

34/40

In the hours before

Special weather statement, Aug 17, 7:14 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT MON AUG 17 2009

COZ084-180145-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
714 PM MDT MON AUG 17 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF BLACK FOREST...OR 17 MILES
NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT
20 MPH.

MAINLY RURAL LOCATIONS OF NORTH CENTRAL EL PASO COUNTY WILL BE
IMPACTED.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 17, 7:15 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
715 PM MDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             6 SSE RAMAH             39.04N 104.12W
08/17/2009  M1.00 INCH       EL PASO            CO   PUBLIC

&&

PGW
Special weather statement, Aug 17, 7:29 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT MON AUG 17 2009

COZ088-094-180200-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-
729 PM MDT MON AUG 17 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF MODEL...OR 25 MILES EAST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE EAST SOUTHEAST AT 25 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 17, 7:34 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
734 PM MDT MON AUG 17 2009

COZ084-180200-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
734 PM MDT MON AUG 17 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF PEYTON...OR 25 MILES NORTHEAST
OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL EL PASO COUNTY.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 17, 8:01 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
801 PM MDT MON AUG 17 2009

COZ094-180230-
EASTERN LAS ANIMAS COUNTY-
801 PM MDT MON AUG 17 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 801 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTH OF BRANSON...OR 39 MILES EAST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 17, 8:06 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
806 PM MDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             5 N CALHAN              39.11N 104.30W
08/17/2009  E1.75 INCH       EL PASO            CO   LAW ENFORCEMENT

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:23 PM MDTSevere Thunderstorm WarningPUBLas Animas67 min
Aug 17, 7:39 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
Aug 17, 8:30 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
Aug 17, 9:14 PM MDTSevere Thunderstorm WarningPUBEl Paso61 min
Aug 17, 9:32 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
Aug 17, 9:45 PM MDTSevere Thunderstorm WarningPUBFremont, Teller60 min
Aug 17, 10:35 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Aug 17, 11:33 PM MDTSevere Thunderstorm WarningPUBEl Paso57 min
Aug 18, 2:06 AM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa45 min
Aug 18, 12:45 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo60 min
Aug 18, 1:24 PM MDTTornado WarningPUBHuerfano, Las Animas, Otero, Pueblo66 min
Aug 18, 1:31 PM MDTTornado WarningPUBTeller38 min
Aug 18, 1:39 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo66 min
Aug 18, 2:01 PM MDTTornado WarningPUBHuerfano, Las Animas, Pueblo59 min
Aug 18, 2:16 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo59 min
Aug 18, 2:26 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas64 min
Aug 18, 2:37 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo53 min
Aug 18, 2:44 PM MDTSevere Thunderstorm WarningPUBEl Paso61 min
Aug 18, 2:59 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller61 min
Aug 18, 3:10 PM MDTSevere Thunderstorm WarningPUBCuster, El Paso, Fremont, Pueblo95 min
Aug 18, 3:29 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero, Prowers, Pueblo91 min
Aug 18, 4:02 PM MDTSevere Thunderstorm WarningPUBEl Paso43 min
Aug 18, 4:36 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo84 min
Aug 18, 5:34 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.